Alert archive / Florida / Red Flag Warnings in 2008
Red Flag Warning 99, NWS Jacksonville, FL
NWS Jacksonville, FL issued this red flag warning at Dec 29, 2008, 1:30 PM EST for 7 counties in Florida. It took effect at Dec 30, 2008, 11:00 AM EST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 29, 2008, 1:30 PM EST (18:30 UTC)
- In effect from
- Dec 30, 2008, 11:00 AM EST
- Expired
- Dec 30, 2008, 6:00 PM EST
- In force
- 7 hr
- Issued by
- NWS Jacksonville, FL
Counties Baker County, FL, Bradford County, FL, Flagler County, FL, Gilchrist County, FL, Nassau County, FL, Suwannee County, FL, Union County, FL
The radar
The Jacksonville radar (KJAX), 71 km from the middle of the area, began a volume at 18:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 6.5 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 689 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 106 m²/s²
- 0-3 km storm-relative helicity
- 127 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KJAX 291830 AAA RFWJAX RED FLAG WARNING...UPDATED NATIONAL WEATHER SERVICE JACKSONVILLE FL 130 PM EST MON DEC 29 2008 FLZ020>025-030>033-035>038-040-301000- /O.UPG.KJAX.FW.A.0101.081230T1600Z-081230T2300Z/ /O.NEW.KJAX.FW.W.0099.081230T1600Z-081230T2300Z/ HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY- ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION- 130 PM EST MON DEC 29 2008 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 6 PM EST TUESDAY FOR ALL OF NORTHEAST FLORIDA DUE TO LOW RELATIVE HUMIDITIES... THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 6 PM EST TUESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A MUCH DRIER AIRMASS WILL SPREAD ACROSS NORTHEAST FLORIDA ON TUESDAY. CRITICALLY LOW RELATIVE HUMIDITY VALUES ARE FORECAST ACROSS NORTHEAST FLORIDA WITH MINIMUM RELATIVE HUMIDITIES AROUND 25 PERCENT. DURATIONS BELOW 35 PERCENT WILL BE ON THE ORDER OF 5 TO 7 HOURS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW RELATIVE HUMIDITY AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
3 follow-up statements
000 WWUS82 KJAX 300815 RFWJAX RED FLAG WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 315 AM EST TUE DEC 30 2008 FLZ020>025-030>033-035>038-040-302100- /O.CON.KJAX.FW.W.0099.081230T1600Z-081230T2300Z/ HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY- ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION- 315 AM EST TUE DEC 30 2008 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM EST THIS AFTERNOON... A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM EST THIS AFTERNOON. A MUCH DRIER AIRMASS WILL SPREAD ACROSS NORTHEAST FLORIDA TODAY. CRITICALLY LOW RELATIVE HUMIDITY VALUES ARE FORECAST ACROSS NORTHEAST FLORIDA WITH MINIMUM RELATIVE HUMIDITIES AROUND 25 PERCENT. DURATIONS BELOW 35 PERCENT WILL BE ON THE ORDER OF 5 TO 7 HOURS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW RELATIVE HUMIDITY AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
000 WWUS82 KJAX 301901 RFWJAX RED FLAG WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 201 PM EST TUE DEC 30 2008 FLZ020>025-030>033-310900- /O.NEW.KJAX.FW.A.0102.081231T1700Z-081231T2200Z/ /O.CON.KJAX.FW.W.0099.000000T0000Z-081230T2300Z/ HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY- ST JOHNS- 201 PM EST TUE DEC 30 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS AFTERNOON DUE TO LONG DURATIONS OF LOW RH... ...FIRE WEATHER WATCH IN EFFECT WEDNESDAY AFTERNOON DUE TO HIGH DISPERSION VALUES AND MARGINAL DURATIONS OF LOW RH... THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT WEDNESDAY AFTERNOON. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS AFTERNOON. A DRY AIRMASS HAS PRODUCED CRITICALLY LOW RELATIVE HUMIDITY VALUES ACROSS THE AREA THIS AFTERNOON. RELATIVE HUMIDITIES HAVE FALLEN TO 25 TO 30 PERCENT AND ARE EXPECTED TO REMAIN BELOW 35 PERCENT UNTIL AROUND 6 PM. ON WEDNESDAY DISPERSION INDICES ARE EXPECTED TO BE HIGH DUE TO INCREASING TRANSPORT WINDS FROM AN APPROACHING COLD FRONT. IN ADDITION...MIN RHS ARE EXPECTED TO FALL TO CRITICALLY LOW VALUER FOR A SHORT DURATION. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING AND FIRE WEATHER WATCH. $$ FLZ035>038-040-302300- /O.CON.KJAX.FW.W.0099.000000T0000Z-081230T2300Z/ GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION- 201 PM EST TUE DEC 30 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS AFTERNOON DUE TO LONG DURATIONS OF LOW RH... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS AFTERNOON. A DRY AIRMASS HAS PRODUCED CRITICALLY LOW RELATIVE HUMIDITY VALUES ACROSS THE AREA THIS AFTERNOON. RELATIVE HUMIDITIES HAVE FALLEN TO 25 TO 30 PERCENT AND ARE EXPECTED TO REMAIN BELOW 35 PERCENT UNTIL AROUND 6 PM. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW RELATIVE HUMIDITY AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ PP
000 WWUS82 KJAX 302308 RFWJAX RED FLAG WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 608 PM EST TUE DEC 30 2008 FLZ020>025-030>033-311115- /O.EXP.KJAX.FW.W.0099.000000T0000Z-081230T2300Z/ /O.CON.KJAX.FW.A.0102.081231T1700Z-081231T2200Z/ HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY- ST JOHNS- 608 PM EST TUE DEC 30 2008 ...FIRE WEATHER WATCH REMAINS IN EFFECT WEDNESDAY AFTERNOON... ...RED FLAG WARNING FOR TODAY HAS EXPIRED... ON WEDNESDAY...DISPERSION INDICES ARE EXPECTED TO BE HIGH DUE TO INCREASING TRANSPORT WINDS FROM AN APPROACHING COLD FRONT. IN ADDITION...MINIMUM RELATIVE HUMIDITIES ARE EXPECTED TO FALL TO CRITICALLY LOW VALUES FOR A SHORT DURATION. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER WATCH. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ FLZ035>038-040-310015- /O.EXP.KJAX.FW.W.0099.000000T0000Z-081230T2300Z/ GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION- 608 PM EST TUE DEC 30 2008 ...RED FLAG WARNING HAS EXPIRED... THE RED FLAG WARNING IS NO LONGER IN EFFECT. $$ CARROLL
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this red flag warning went out at Dec 29, 9:07 AM EST, 4 hours 23 minutes earlier.
Area forecast discussion, Dec 29, 9:07 AM EST, 4 hours 23 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
907 AM EST MON DEC 29 2008
.UPDATE...
SCATTERED LIGHT RAIN SHOWERS BREAKING OUT AHEAD OF COLD FRONT ACRS
SERN GA THIS MORNING WHILE PATCHY DENSE FOG ACRS THE REGION SLOWLY
DISSIPATES. BROKEN BANDS OF LIGHT RAIN SHOWERS WILL CONTINUE TO
PUSH SLOWLY SOUTHEAST ACRS SERN GA THIS MORNING AND INTO NORTHEAST
FLORIDA THIS AFTERNOON BEFORE SLOWLY EXITING THE REGION WITH
COLD FRONTAL PASSAGE THIS EVENING. NO CHANGES TO THE FORECAST
EXPECTED. AGAIN THE MAJOR CHALLENGE TODAY WILL BE MAX TEMP
FORECAST AS TEMPS WILL REMAIN IN THE 60S ACRS SERN GA BEHIND EARLY
FRONTAL PASSAGE WHILE NERN FL WILL WARM UP WELL INTO THE 70S WITH
FRONTAL PASSAGE MUCH LATER IN THE DAY. COOLER AND DRIER AIR WILL
FILTER INTO THE REGION TONIGHT WITH MIN TEMPS FALLING INTO THE 40S
INLAND AND SOME UPPER 30S IN COOLER LOCATIONS AS SKIES SLOWLY
CLEAR BEHIND THE FRONTAL PASSAGE.
&&
.AVIATION...
VFR CONDS HAVE RESUMED MID MORNING AFTER EARLY MORNING FOG AND ARE
EXPECTED TO GENERALLY REMAIN VFR WITH THE FRONTAL PASSAGE ALTHOUGH
SOME MVFR CIGS/VSBYS MAY BE PSBL IN INTERMITTENT BANDS OF PCPN.
&&
.MARINE...
SOUTHWEST FLOW AHEAD OF THE FRONT WILL REMAIN GENERALLY LIGHT AT
15 KNOTS OR LESS AND SEAS OF 2-4 FT. WINDS WILL SHIFT TO THE
NORTHWEST TONIGHT AND MAY INCREASE SLIGHTLY TO 15 TO 20 KNOTS
OFFSHORE WITH SMALL CRAFT EXERCISE CAUTION CONDITIONS...OTHERWISE
WINDS AND SEAS WILL REMAIN BELOW HEADLINE LEVELS IN THE SHORT-TERM.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 70 39 69 39 / 40 0 0 0
SSI 70 46 65 47 / 30 0 0 0
JAX 74 43 70 43 / 40 10 0 0
SGJ 75 48 67 48 / 30 20 0 0
GNV 75 42 71 41 / 30 20 0 0
OCF 76 44 72 42 / 20 20 0 0
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...FIRE WEATHER WATCH FROM TUESDAY MORNING THROUGH TUESDAY
AFTERNOON FOR ALACHUA-BAKER-BRADFORD-CLAY-COLUMBIA-DUVAL-
FLAGLER-GILCHRIST-HAMILTON-MARION-NASSAU-PUTNAM-ST JOHNS-
SUWANNEE-UNION.
GA...NONE.
AM...NONE.
&&
HESS/WALKERHazardous weather outlook, Dec 29, 10:00 AM EST, 3 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSONVILLE FL 1000 AM EST MON DEC 29 2008 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-301015- HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY- ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE- JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY- INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN- COASTAL CAMDEN- 1000 AM EST MON DEC 29 2008 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...TODAY AND TONIGHT... SCATTERED SHOWERS WILL ACCOMPANY A COLD FRONT TODAY WITH WIND GUSTS UP TO 30 MPH POSSIBLE IN THIS ACTIVITY. DUE TO PERSISTENT EAST SWELLS...THERE WILL BE A MODERATE RISK OF RIP CURRENTS TODAY FOR PORTIONS OF THE NORTHEAST FLORIDA COAST. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... DRY CONDITIONS ON TUESDAY MAY CREATE A HIGH FIRE DANGER ACROSS NORTHEAST FLORIDA. PATCHY FROST AND A LIGHT FREEZE ARE POSSIBLE IN NORMALLY COLDER INLAND LOCATIONS THURSDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX. ARS
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 29, 3:17 AM EST | Fire Weather Watch | JAX | Baker, Bradford, Flagler, Gilchrist, Nassau, Suwannee and 1 more | 10 hr |
Nearby
Red Flag Warnings in Florida, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.